Reactions 1704, p339 - 2 Jun 2018
First report of cutaneous lichen planus: case report
A 56-year-old man developed cutaneous lichen planus
during treatment with secukinumab [dosage and route not
stated] for chronic plaque psoriasis.
The man had chronic plaque psoriasis. He presented with a
2 month history of violaceous and pruritic, thickened plaques
on his bilateral lower limbs and buttocks during treatment with
secukinumab for psoriasis. Initially, the plaques developed at
his ankles and progressed gradually to proximally to his thighs
and buttocks. The plaques demonstrated Wickham striae.
Histology test revealed a band-like lymphocyte inflammatory
infiltrate just beneath the epithelium with basal epithelial
The man was started treated with betamethasone
dipropionate which had moderate effect [time to reaction
onset not stated].
Author comment: "We report the first case of drug-
induced cutaneous [lichen planus] in the setting of
secukinumab for treatment of chronic plaque psoriasis. "
Doolan B, et al. Cutaneous lichen planus induced by secukinumab. Australasian
Journal of Dermatology 59 (Suppl. 1): 60-61, May 2018. Available from: URL:
http://doi.org/10.1111/ajd.17_12815 [abstract] - Australia
Editorial comment: A search of AdisBase, Medline and
Embase did not reveal any previous case reports of cutaneous
lichen planus associated with secukinumab. The results from the
WHO ADR database are pending.
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved